MAUDE Adverse Event Report: CARDINAL HEALTH TEMP SENSE SILICONE 16FR 5CC2W; CATHETER, UROLOGICAL

CARDINAL HEALTH TEMP SENSE SILICONE 16FR 5CC2W; CATHETER, UROLOGICAL
Model Number 50516T
Medical Device Problem Codes Obstruction of Flow (2423); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the patient arrived hypothermic, a temp sensing foley was placed.The foley was not draining and the nursing staff attempted to deflate the balloon and were not able to do so.Doctor was made aware and evaluated the patient, ultimately urology was called for a consult.Per urology, the brand covidien (ref (b)(4).) that the hospital used as a replacement for the temp sensing kits is known for having occlusions in the tubing that goes to the balloon.The urology had to cut the temp sensor and remove it then place a guide wire through the foley to pop the balloon in order to remove the catheter.There was no harm reported.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.A sample was not received for the investigation.Per customer, the device was discarded.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the issue and root cause analysis.At this time, a corrective and preventive action is not deemed necessary.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.

Brand Name
TEMP SENSE SILICONE 16FR 5CC2W
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18916643
Report Number9612030-2024-00047
Device Sequence Number6760463
Product Code KOD
UDI-Device Identifier30884521149209
UDI-Public30884521149209
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50516T
Device Catalogue Number50516T
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown